MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. ASPEN MOTTO NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL

DENTSPLY SIRONA ORTHODONTICS INC. ASPEN MOTTO NONTEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL
Catalog Number ASSY-500018
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient¿s symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that aspen motto nontemplate aligner arch that was used by a patient for treatment allegedly the patient started having minor allergic reaction to the aligners.Symptoms included an itchy and sore throat, as well as throat swelling.Reportedly, this started when the patient first began treatment and worsening around week 26 of aligner therapy.After discontinuation of aligner therapy, the symptoms resolved right away.The dental practice uses vinyl, power free exam gloves in their office.The patient did not seek additional medical treatment.
 
Additional Manufacturer Narrative
Investigation results: evidence: in the evidence provided by the customer (allergic reaction checklist), the patient declares not to suffer from any type of allergy.It also declares that it has not tested the patient for an allergic reaction to the product.Dhr evaluation: we reviewed the dhr for this (b)(6) / patient id# (b)(6) / practice id# (b)(6) qty.(b)(4) items assy-500018 (aligners), and (b)(4) items assy-500017 (template), were packaged by the first shift by bag and box operation on october 10, 2023, manufacturing cell 3, equipment bag-5.The sales order was inspected and met with the acceptance criteria provided by qa.Incoming inspection.We reviewed the incoming inspection record for the material used to manufacture this (b)(6).· raw material: part-70125-b / lot# 07431012 / qty.Received = (b)(4) pcs, inspection date: august 25, 2023.· the material was found to be acceptable for use in the manufacture of the sure smile product.

Brand Name
ASPEN MOTTO NONTEMPLATE ALIGNER ARCH
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key19263799
Report Number1649995-2024-00011
Device Sequence Number2608449
Product Code NXC
UDI-Device Identifier00856379007283
UDI-Public00856379007283
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberASSY-500018
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date04/26/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT AVAILABLE
Patient Age57 YR
Patient SexFemale